MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G51574
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k161801.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) male was undergoing an angioplasty procedure of the anterior tibial artery via groin access site.During advancement of a crosscath support catheter a cook cto microwire wire guide was observed to come out of a hole different than the tip of the catheter and advanced into a side branch.Patient anatomy was described as tortuous and calcified but not extremely so.The complaint catheter was replaced and the procedure was successfully complete without any adverse effect to the patient.No other procedures were required.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, documentation, drawing, manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used crosscath support catheter was returned for investigation.No perforations were noted along the shaft of the device.The catheter did not leak when water was injected with a luer lock syringe.When a.014 wire guide was entered through the proximal hub, no resistance was felt and the wire advanced through the tip.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconformance which could contribute to this failure mode.This nonconformance was for distal end shaft damage.While this could potentially be related to the reported failure, it should be noted that the affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, quality control procedures were conducted, and no gaps were discovered.With these reviews, cook has confirmed that appropriate measurements are in place to prevent the reported failure mode.Based on the information provided and the examination of the returned product, investigation has concluded that a cause for the event could not be established as the returned device did not present with the reported failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8426093
Report Number1820334-2019-00606
Device Sequence Number19281389
Product Code KRA
UDI-Device Identifier00827002515741
UDI-Public(01)00827002515741(17)211023(10)9254937
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model NumberG51574
Device Catalogue NumberCXC3.0-1.9-14-150-P-NS-0
Device Lot Number9254937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 03/02/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED
Patient Age71 YR